Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 107, NWS Pueblo, CO

June 6, 20154 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2015, 5:10 PM MDT for 4 counties in Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2015, 5:10 PM MDT (23:10 UTC)
Expired
Jun 6, 2015, 5:45 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS55 KPUB 062310
SVRPUB
COC011-025-061-089-062345-
/O.NEW.KPUB.SV.W.0107.150606T2310Z-150606T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SAT JUN 6 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
  NORTHERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 545 PM MDT

* AT 510 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHERAW...OR
  11 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS...CHERAW...HASWELL...MCCLAVE...HASTY...BLUE LAKE...JOHN
  MARTIN RESERVOIR...ARLINGTON AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3794 10347 3815 10362 3854 10310 3812 10278
TIME...MOT...LOC 2310Z 239DEG 49KT 3813 10343 

HAIL...<.75IN
WIND...70MPH
 
$$

KAM
3 follow-up statements
435 
WWUS55 KPUB 062323
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT SAT JUN 6 2015

COC025-062332-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-150606T2345Z/
CROWLEY CO-
523 PM MDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CROWLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3803 10342 3819 10348 3854 10310 3812 10278
TIME...MOT...LOC 2322Z 244DEG 39KT 3820 10335 

$$

COC011-061-089-062345-
/O.CON.KPUB.SV.W.0107.000000T0000Z-150606T2345Z/
KIOWA CO-OTERO CO-BENT CO-
523 PM MDT SAT JUN 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN KIOWA...EASTERN OTERO AND NORTHERN BENT COUNTIES...

AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE LAKE...OR
18 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...HASWELL...MCCLAVE...HASTY...BLUE LAKE...JOHN MARTIN
RESERVOIR AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3803 10342 3819 10348 3854 10310 3812 10278
TIME...MOT...LOC 2322Z 244DEG 39KT 3820 10335 

HAIL...<.75IN
WIND...70MPH
 
$$

KAM
677 
WWUS55 KPUB 062330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT SAT JUN 6 2015

COC089-062339-
/O.CAN.KPUB.SV.W.0107.000000T0000Z-150606T2345Z/
OTERO CO-
530 PM MDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3811 10333 3828 10338 3854 10310 3812 10278
TIME...MOT...LOC 2329Z 234DEG 45KT 3831 10324 

$$

COC011-061-062345-
/O.CON.KPUB.SV.W.0107.000000T0000Z-150606T2345Z/
KIOWA CO-BENT CO-
530 PM MDT SAT JUN 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHERN BENT COUNTIES...

AT 529 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE LAKE...OR
27 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE AND MCCLAVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3811 10333 3828 10338 3854 10310 3812 10278
TIME...MOT...LOC 2329Z 234DEG 45KT 3831 10324 

HAIL...<.75IN
WIND...70MPH
 
$$

KAM
175 
WWUS55 KPUB 062335
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT JUN 6 2015

COC011-061-062345-
/O.EXP.KPUB.SV.W.0107.000000T0000Z-150606T2345Z/
KIOWA CO-BENT CO-
535 PM MDT SAT JUN 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA AND
NORTHERN BENT COUNTIES WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3811 10333 3828 10338 3854 10310 3812 10278
TIME...MOT...LOC 2333Z 239DEG 49KT 3831 10324 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:36 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 6, 3:36 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUN 6 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 335 PM MDT SAT JUN 6 2015

...MOIST...SEVERE PATTERN CONTINUES...

FOR THE REST OF THE AFTERNOON/EVENING...GOOD MOISTURE AND DECENT
INSTABILITY.  0-6KM BULK SHEAR VALUES ARE MARGINAL OVER THE
PLAINS...WITH 30...35...UP TO 40 KTS SOME AREAS...ESPECIALLY PALMER
DIVIDE.  FARTHER WEST...A LITTLE BETTER 40-50 KTS.  SO...POTENTIAL
FOR STORM ROTATION CONTINUES...ESPECIALLY WEST...BUT ALSO EAST. THIS
WILL LEND ITSELF TO THE POTENTIAL FOR 1 OR 2 SEVERE STORMS THROUGH
THIS EVENING...WITH LARGE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH.  TORNADO THREAT NOT AS GREAT AS IN PREVIOUS DAYS
DUE TO LESS SHEAR...ESPECIALLY ACROSS THE FAR SOUTHEAST PLAINS WHERE
SURFACE WINDS ARE PRIMARILY WESTERLY...WITH LITTLE OR NO INFLOW
COMPONENT TO AID IN STORM DEVELOPMENT/ROTATION.  THREAT A LITTLE
HIGHER...THOUGH...ALONG AND NEAR THE PALMER DIVIDE...WHERE A SURFACE
BOUNDARY LIES AND SURFACE WINDS SOUTH OF THE DIVIDE HAVE BEEN FROM
THE SOUTHEAST...ALBEIT LIGHT.

IN THE MOUNTAINS...WITH THE GREATER SHEAR...GOOD MOISTURE AND PLENTY
OF INSTABILITY...THERE IS PLENTY OF CONCERN FOR STRONG STORMS THIS
EVENING...PRODUCING LIGHTNING...HEAVY RAIN...MOSTLY SMALL HAIL...AND
EVEN GRAUPEL/SNOW ABOVE 11,000 FEET.  FLASH FLOOD POTENTIAL WILL
NEED TO BE MONITORED OVER THE WEST FORK COMPLEX SCAR DUE TO
POTENTIAL FOR TRAINING STORM CELLS...PRODUCING MOSTLY MODERATE...BUT
SOME HEAVY...RAINFALL LATE THIS AFTERNOON INTO THE EVENING.  A FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR THAT AREA UNTIL MIDNIGHT.
ALSO...SOME FLASH FLOOD THREAT OVER THE WALDO AND BLACK FOREST SCARS
LATER THIS AFTERNOON AND EVENING...WITH PRESENCE OF BOUNDARY IN THAT
AREA POTENTIALLY FOCUSING HEAVIER PRECIPITATION FOR A LONGER PERIOD
OF TIME. MOST CONVECTIVE ACTIVITY ACROSS SOUTHERN COLORADO DONE BY
MIDNIGHT IF NOT SOONER...BUT AS ALWAYS...SOME STRAGGLERS PAST
MIDNIGHT POSSIBLE.

TOMORROW...OVERALL STORM...HEAVY RAIN...SEVERE POTENTIAL PROBABLY
RAMPS UP ACROSS SOUTHERN COLORADO.  UPPER AIR PATTERN IS KIND OF
DIFFUSE AS FAR AS 500 MB PRESSURE FIELDS ARE CONCERNED...BUT IN
GENERAL...FORECAST AREA WILL BE UNDER WEAK...BUT COOL LOW PRESSURE
ALOFT...WITH MOIST...WEAK UPSLOPE FLOW ACROSS THE PLAINS.  DUE TO
THE DIFFUSE FLOW...500 MB WINDS ARE REALLY NOT ALL THAT STRONG
ACROSS SOUTHERN COLORADO...GENERALLY ONLY 20-30 KNOTS WITH SOME
SPOTTY 35 KNOT VALUES.  BUT...BULK SHEAR VALUES FOR THE 0-6KM LAYER
ARE STILL COMING IN AT GENERALLY 40-50 KNOTS...PLENTY TO GET STORMS
SPINNING.  QUESTION IS...HOW WILL THE SURFACE FLOW SUPPORT THIS
SHEAR.  OLD MODEL RUNS HAD A WARM FRONTAL BOUNDARY LURKING OVER THE
SOUTHEAST PLAINS DURING THE AFTERNOON...WHICH DEFINITELY WOULD HAVE
AIDED THE PROCESS.  HOWEVER...THE LAST COUPLE OF RUNS HAVE SHIFTED
THIS BOUNDARY NORTH TO ABOUT THE PALMER DIVIDE ON THE WEST...AND TO
ABOUT KIOWA COUNTY ON THE EAST.  NOT SURE WHERE THE BOUNDARY WILL
ACTUALLY BE.  REGARDLESS...EVERYTHING ELSE POINTS TO A POTENTIALLY
BUSY DAY SUNDAY AND SO THAT IS WHAT WE WILL PLAN FOR.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 PM MDT SAT JUN 6 2015

OVERALL...UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE OVER THE
FORECAST DISTRICT DURING THE LONGER TERM WITH POPS(INCLUDING THE
POTENTIAL FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL
AT TIMES) AS WELL AS TEMPERATURES PRIMARY METEOROLOGICAL
CONCERNS.

RECENT LONGER TERM COMPUTER SIMULATIONS...QG ANALYSIS AND
FORECAST MODEL SOUNDINGS...ETC. INDICATE THAT THE COMBINATION OF
INCREASED ATMOSPHERIC MOISTURE FROM TROPICAL ACTIVITY OFF OF
WESTERN AND BAJA MEXICO AND UPPER DISTURBANCES MOVING ACROSS THE
FORECAST DISTRICT WILL ALLOW ABOVE CLIMATOLOGICAL EARLY TO MID
JUNE POPS TO CONTINUE OVER THE FORECAST DISTRICT DURING THE
MAJORITY OF THE LONGER TERM(WITH THE POSSIBLE EXCEPTION FROM
TUESDAY INTO TUESDAY NIGHT AS BRIEF TRANSITORY UPPER RIDGING
MOVES ACROSS COLORADO). AS BRIEFLY DISCUSSED EARLIER...THE
POTENTIAL FOR STRONG TO SEVERE STORMS AS WELL AS LOCALLY HEAVIER
RAINFALL WILL NEED TO BE EVALUATED ON A DAILY BASIS DURING THE
LONGER TERM.

IN ADDITION...THE HIGHEST POTENTIAL FOR STRONGER GRADIENT WINDS
ARE ANTICIPATED FROM LATER WEDNESDAY INTO THURSDAY EVENING.
ALSO...TEMPERATURES RUNNING NEAR EARLY TO MID JUNE CLIMATOLOGICAL
AVERAGES ARE EXPECTED DURING THE MAJORITY OF THE LONGER TERM WITH
WARMEST CONDITIONS PROJECTED TUESDAY AND WEDNESDAY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 335 PM MDT SAT JUN 6 2015

MOIST SOUTHWEST FLOW AROUND UPPER LOW PRESSURE SYSTEM OVER THE
SOUTHWEST UNITED STATES WILL CONTINUE NEXT 24 HOURS.  THIS WILL
CONTINUE TO BRING ROUNDS OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ACROSS THE FLIGHT AREA THROUGH SUNDAY. PRIMARY STORM
THREATS ARE LIGHTNING...WIND GUSTS TO AROUND 40 MPH...HEAVY
RAIN...SMALL HAIL AND HIGH ELEVATION SNOW OR GRAUPEL. HOWEVER...A
FEW STORMS COULD BE STRONG TO SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. CONDITIONS WILL BE VFR EXCEPT WHERE SHOWERS AND
STORMS ARE ENCOUNTERED...LOWERING CONDITIONS TO MVFR...IFR AND
LOCALLY LIFR.

ALL 3 TAF SITES WILL BE SUBJECT TO SHOWERS AND THUNDERSTORMS. VCTS
FOR KALS...KCOS AND KPUB TAF SITES THROUGH ABOUT 02-03Z.  TAF
AMENDMENTS LIKELY PENDING CONVECTIVE EVOLUTION.  FOR TOMORROW...
CONVECTIVE THREAT RETURNING TO ALL 3 SITES 18-20Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ067-068.

&&
Hazardous weather outlook, Jun 6, 11:35 AM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT SAT JUN 6 2015

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ABUNDANT MOISTURE IS IN PLACE ACROSS THE STATE TODAY. THIS...ALONG
WITH A WEATHER DISTURBANCE APPROACHING FROM THE SOUTHWEST...WILL
LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS
DURING THE EARLY AFTERNOON...AND THEN SPREADING EAST ACROSS THE
PLAINS DURING THE LATER AFTERNOON AND EARLY EVENING HOURS.

PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...FLASH
FLOODING FROM HEAVY RAIN...WIND GUSTS TO AROUND 40 MPH...SMALL
HAIL AND HIGH ELEVATION SNOW OR GRAUPEL. HOWEVER...A FEW STORMS
COULD BE STRONG TO SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS
TO 60 MPH OR MORE. THE GREATEST THREAT OF FLASH FLOODING TODAY
WILL BE ON AREA BURN SCARS...INCLUDING THE WEST FORK COMPLEX
SCAR AND THE WALDO CANYON SCAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A COLD FRONT WILL DROP SOUTH THROUGH EASTERN COLORADO
LEADING TO AN INCREASED CHANCE OF THUNDERSTORMS OVER THE EASTERN
MOUNTAINS AND PLAINS DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT FROM STORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS
AND LOCALLY HEAVY RAIN. HOWEVER...A FEW SEVERE STORMS WILL BE
POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY ALONG AND EAST OF
I-25. LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN
EXCESS OF 60 MPH WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL CONTINUE ON MONDAY...BEFORE DRIER
CONDITIONS RETURN TO THE REGION TUESDAY. THUNDERSTORM CHANCES WILL
THEN INCREASE AGAIN BEGINNING WEDNESDAY AND CONTINUE INTO THE END
OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH THE EVENING ACROSS MOST OF SOUTHERN COLORADO.

50/50

In the hours before

Local storm report, Jun 6, 12:05 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
06/06/2015  M0.92 INCH       EL PASO            CO   TRAINED SPOTTER

0847 AM     HEAVY RAIN       3 ENE COLORADO SPRINGS  38.85N 104.78W
06/06/2015  M0.85 INCH       EL PASO            CO   TRAINED SPOTTER

1013 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
06/05/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            8PM-945PM

0545 PM     HEAVY RAIN       12 E HIGBEE             37.76N 103.23W
06/05/2015  M1.32 INCH       BENT               CO   MESONET

            ONE HOUR TOTAL

0350 PM     HEAVY RAIN       6 ENE MONUMENT          39.13N 104.77W
06/05/2015  M0.50 INCH       EL PASO            CO   COCORAHS

            15 MINUTE DURATION. SMALL HAIL

&&

RMG
Special weather statement, Jun 6, 2:57 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SAT JUN 6 2015

COZ088-062145-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
257 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
345 PM MDT...

AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF AGUILAR...OR 16 MILES NORTH OF TRINIDAD...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3724 10452 3730 10463 3780 10431 3773 10407
      3749 10405
TIME...MOT...LOC 2055Z 230DEG 28KT 3740 10448

LW
Special weather statement, Jun 6, 3:53 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT SAT JUN 6 2015

COZ086-062230-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
353 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 430
PM MDT...

AT 351 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLENDE...OR 7 MILES SOUTHEAST OF PUEBLO...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...AVONDALE AND PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3806 10454 3815 10465 3845 10455 3815 10420
TIME...MOT...LOC 2151Z 230DEG 30KT 3820 10450

LW
Special weather statement, Jun 6, 4:29 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SAT JUN 6 2015

COZ074-087-088-062315-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
429 PM MDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 515 PM MDT...

AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AGUILAR...OR 17 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 35
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR...GULNARE...MODEL...HOEHNE AND TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3752 10488 3775 10419 3729 10408 3723 10479
TIME...MOT...LOC 2229Z 242DEG 29KT 3741 10463

KAM
Local storm report, Jun 6, 4:58 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT SAT JUN 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     2 S ALAMOSA             37.43N 105.87W
06/06/2015  M62 MPH          ALAMOSA            CO   ASOS

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:11 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jun 6, 4:09 AM MDTFlash Flood WatchPUBConejos, Mineral, Rio Grande19 hr
Jun 6, 7:48 AM MDTRiver Flood WarningPUBPueblo37 hr
Jun 6, 7:48 AM MDTRiver Flood WarningPUBOtero22 days
Jun 6, 2:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
Jun 6, 3:53 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 6, 4:29 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 6, 5:37 PM MDTSpecial Weather StatementPUBKiowa68 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.